Conditions of nonlinear stability of plane and helical magnetohydrodynamic flows

V. A. Vladimirov, Yu G. Gubarev

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

The stability problem of stationary flows of density-homogeneous ideal incompressible liquid in magnetic field is studied. Only such the magnetohydrodynamic flows are considered that have one of the symmetry types, translational, axial, rotational, helical. Sufficient conditions are obtained for nonlinear stability of the studied flows in regard to disturbances of the same symmetry. Proofs of these conditions are carried out by the method of motion integral connective based on construction of functionals with absolute minima at given stationary solutions. Every functional is a sum of kinetic energy, integral of arbitrary function of Lagrangian coordinate and some other integral characteristic of the studied flows.

Original languageEnglish
Pages (from-to)442-450
Number of pages9
JournalPrikladnaya Matematika i Mekhanika
Volume59
Issue number3
Publication statusPublished - May 1995

Fingerprint

Magnetohydrodynamic Flow
Nonlinear Stability
Magnetohydrodynamics
Kinetic energy
Lagrangian Coordinates
Energy Integral
Symmetry
Integrals of Motion
Magnetic fields
Stationary Solutions
Liquids
Disturbance
Magnetic Field
Liquid
Sufficient Conditions
Arbitrary

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

Conditions of nonlinear stability of plane and helical magnetohydrodynamic flows. / Vladimirov, V. A.; Gubarev, Yu G.

In: Prikladnaya Matematika i Mekhanika, Vol. 59, No. 3, 05.1995, p. 442-450.

Research output: Contribution to journalArticle

@article{98780666a3e44a35959222a2a1e7ac02,
title = "Conditions of nonlinear stability of plane and helical magnetohydrodynamic flows",
abstract = "The stability problem of stationary flows of density-homogeneous ideal incompressible liquid in magnetic field is studied. Only such the magnetohydrodynamic flows are considered that have one of the symmetry types, translational, axial, rotational, helical. Sufficient conditions are obtained for nonlinear stability of the studied flows in regard to disturbances of the same symmetry. Proofs of these conditions are carried out by the method of motion integral connective based on construction of functionals with absolute minima at given stationary solutions. Every functional is a sum of kinetic energy, integral of arbitrary function of Lagrangian coordinate and some other integral characteristic of the studied flows.",
author = "Vladimirov, {V. A.} and Gubarev, {Yu G.}",
year = "1995",
month = "5",
language = "English",
volume = "59",
pages = "442--450",
journal = "Prikladnaya Matamatika i Mekhanika",
issn = "0032-8235",
publisher = "Izdatel'stvo Nauka",
number = "3",

}

TY - JOUR

T1 - Conditions of nonlinear stability of plane and helical magnetohydrodynamic flows

AU - Vladimirov, V. A.

AU - Gubarev, Yu G.

PY - 1995/5

Y1 - 1995/5

N2 - The stability problem of stationary flows of density-homogeneous ideal incompressible liquid in magnetic field is studied. Only such the magnetohydrodynamic flows are considered that have one of the symmetry types, translational, axial, rotational, helical. Sufficient conditions are obtained for nonlinear stability of the studied flows in regard to disturbances of the same symmetry. Proofs of these conditions are carried out by the method of motion integral connective based on construction of functionals with absolute minima at given stationary solutions. Every functional is a sum of kinetic energy, integral of arbitrary function of Lagrangian coordinate and some other integral characteristic of the studied flows.

AB - The stability problem of stationary flows of density-homogeneous ideal incompressible liquid in magnetic field is studied. Only such the magnetohydrodynamic flows are considered that have one of the symmetry types, translational, axial, rotational, helical. Sufficient conditions are obtained for nonlinear stability of the studied flows in regard to disturbances of the same symmetry. Proofs of these conditions are carried out by the method of motion integral connective based on construction of functionals with absolute minima at given stationary solutions. Every functional is a sum of kinetic energy, integral of arbitrary function of Lagrangian coordinate and some other integral characteristic of the studied flows.

UR - http://www.scopus.com/inward/record.url?scp=0029296503&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0029296503&partnerID=8YFLogxK

M3 - Article

VL - 59

SP - 442

EP - 450

JO - Prikladnaya Matamatika i Mekhanika

JF - Prikladnaya Matamatika i Mekhanika

SN - 0032-8235

IS - 3

ER -